Ask a doctor

Help with Uneven Lip Augmentation

I got juvederm put in my lips to get rid of the smokers lines around my mouth. the dr decided to make my bottom lip fuller and says it would look more natural. now 4 days later my top lips are uneven and my bottom lip has a huge bump in the middle and looks overdone. I've gone back to the dr but he is away for another week. the staff said they could do anything for me anyway. i suggested the enzyme to break it up but they still can't put it in for a week. is this true? i need help i look rediculous!

Doctor Answers (6)

Give it time.

+2

Sasha, You should really wait about two weeks for all of the swelling to resolve and for the tissue to settle after the injections. If you jump in too early to start making changes, then you may end up worse off than you are now. There are treatments, such as dissolving agents that can be injected, so don't worry. I hope this is helpful. David Shafer, MD New York City

Web reference: http://www.RealPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Uneven lip Augmentation

+1

Hi,

It sounds like most of the initial swelling seen in the first 1-2 days of Juvederm placement is gone.  Since Hyaluronidase will fix your problem and the staff are not trained to use it,  I would wait for your doctor to return to address your concerns.  In the meantime, you can decrease any residual swelling with application of some topical steroids to shrink any inflammation.

Newport Beach Dermatologic Surgeon
5.0 out of 5 stars 31 reviews

Lip Augmentation

+1

Being patient is very difficult when you are unhappy with the results.  The swelling can take up to 2 full weeks to subside.  Also the bump you are experiencing in the bottom lip may be a hematoma which can take even longer.  Definitely, go back to the injectiny physician/injector for evaluation.  Try to be patient and not jump right in to using hyaluronidase.  Many patients are very please if they wait it out, we rarely need to use this in our practice.

Annapolis Dermatologist
5.0 out of 5 stars 1 review

Uneven Lip Augmentation

+1

Hi Sashas,

The unevenness should be addressed after the welling goes down. While it may not look good right at this moment, you are probably better off waiting for the swelling to subside before deciding how to proceed.

You can inject hyaluronidase immediately after the Juvederm injections, there is no need to wait a week. They may have suggested that they did not want to inject hyaluronidase for another week because of the swelling issue.

Web reference: http://www.celibre.com/wrinkles.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Hyaluronidase will help with Juvederm lump in lip augmentation.

+1

Hi!

1) By now, I imagine some days have gone by, and a lot of the swelling after your lip augmentation is probably gone. Immediate massage might have helped.

2) In Manhattan we would probably watch you for a couple of weeks, and then try to improve the lump and asymmetry with a little bit of hyaluronidase.

Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm can swell significantly the first few days after injection

+1

The swelling of the lips after Juvederm injection can be dramatic within the first few days. The swelling typically resolves at 1-2 weeks. If after 10 days to 2 weeks you still are unhappy with the result, your doctor may be able to re-distribute the lump of material to other areas of the lip.

Hyaluronidase can also be injected during weekly visits until you are satisfied with the appearance of your lips. Generally, manual massage of a lumpy area can help resolve the lump.

Good luck!

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.